Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Boundary structure of hyperbolic $ 3$-manifolds admitting annular fillings at large distance


Author: Sangyop Lee
Journal: Proc. Amer. Math. Soc. 134 (2006), 2767-2770
MSC (2000): Primary 57M25
DOI: https://doi.org/10.1090/S0002-9939-06-08257-8
Published electronically: March 21, 2006
MathSciNet review: 2213757
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if a hyperbolic $ 3$-manifold $ M$ with $ \partial M$ a union of tori admits two annular Dehn fillings at distance $ \Delta\ge 3$, then $ M$ is bounded by at most three tori.


References [Enhancements On Off] (What's this?)

  • 1. M. Culler, C. McA. Gordon, J. Luecke, and P.B. Shalen, Dehn surgery on knots, Ann. of Math. 125 (1987), 237-300. MR 0881270 (88a:57026)
  • 2. C. McA. Gordon, Boundary slopes on punctured tori in $ 3$-manifolds, Trans. Amer. Math. Soc. 350 (1998), 1713-1790. MR 1390037 (98h:57032)
  • 3. C. McA. Gordon, Small surfaces and Dehn filling, Proceedings of the Kirbyfest (Berkeley, CA, 1999), Geom. Topol. Monogr. 2, 177-199. MR 1734408 (2000j:57036)
  • 4. C. McA. Gordon and Y.-Q. Wu, Toroidal and annular Dehn fillings, Proc. London Math. Soc. 78 (1999), 662-700. MR 1674841 (2000b:57029)
  • 5. C. McA. Gordon and Y.-Q. Wu, Annular Dehn fillings, Comment. Math. Helv. 75 (2000), 430-456. MR 1793797 (2001j:57024)
  • 6. C. Hayashi and K. Motegi, Only single twists on unknots can produce composite knots, Trans. Amer. Math. Soc. 349 (1997), 4465-4479. MR 1355073 (98b:57010b)
  • 7. S. Lee, and M. Teragaito, Boundary structure of hyperbolic $ 3$-manifolds admitting annular and toroidal fillings at large distance, to appear in Canad. J. Math.
  • 8. R. Qiu, Reducible Dehn surgery and annular Dehn surgery, Pacific J. Math. 192 (2000), 357-368. MR 1744575 (2001b:57036)
  • 9. W. Thurston, Three dimensional manifolds, Kleinian groups and hyperbolic geometry, Bull. Amer. Math. Soc. 6 (1982) 357-381. MR 0648524 (83h:57019)
  • 10. Y.-Q. Wu, Sutured manifold hierarchies, essential laminations, and Dehn surgery, J. Diff. Geom. 48 (1998), 407-437. MR 1638025 (99h:57043)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57M25

Retrieve articles in all journals with MSC (2000): 57M25


Additional Information

Sangyop Lee
Affiliation: School of Mathematics, Korea Institute for Advanced Study, 207-43 Cheongryangri-dong, Dongdaemun-gu, Seoul 130-722, Korea
Email: slee@kias.re.kr

DOI: https://doi.org/10.1090/S0002-9939-06-08257-8
Keywords: Dehn filling, annular manifold
Received by editor(s): January 27, 2005
Received by editor(s) in revised form: March 21, 2005
Published electronically: March 21, 2006
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society